Jul 9, 2006
I have recently discovered that I am extremely photosensitive and am wondering if the combovir and viracept are the culprits. Even in brief exposures to the sun, vesicles (small fluid filled bumps) appear all over my arms and neck. I use an SPF 50 sunblock and that doesn't even seem to curb the outbreak. Is it the medication and if so, what can I do to curb this outbreak? Giving up being outside is not an option in any season for me.
| Response from Dr. Henry
Good question. Each of the 3 HIV medications that you are taken can occasionally cause skin problems though no one drug jumps out as the most likely cause of a photosensitivity. More often that is due to a sulfa drug or other drug often used at the same time as antiretroviral medications. HIV can cause a range of skin rashes though new photosensitivity would be unusual in my experience. Immune reconstitution seen within months of starting effective HIV medications can also make the skin more reactive. If any reader has any further insights into this problem please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Alphabetical List Of Sexually Transmitted Diseases
- Can Animal And Insect Bites Transmit Hepatitis?
- Causes Of Vaginal Cysts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.